Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 277, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 3, 2003, 5:31 PM CDT for Ripley County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2003, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 3, 2003, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ripley County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:00 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SUN AUG 3 2003 MODEL DIFFERENCES ARE RESULTING IN SOME DISAGREEMENT ON BEST CHANCE AND BEST TIME PERIODS FOR PCPN...HOWEVER...THE GENERAL THEME OF ALL MODELS IS TO CONTINUE THE EFFECTS OF THE LONG WAVE TROF IN OUR VCNTY AND THAT IS A CONTINUED SLGT CHC-CHC CAT PCPN THRU MID WEEK. AFTER THAT THE MODELS HAVE BEEN FAIRLY CONSISTENT IN THEIR SUGGESTION THAT THE TROF AXIS WL BE SHIFTED FAR ENOUGH EAST...EVEN IF THE RIDGE DOESNT FULLY BUILD IN...TO PROVIDE A DRY WX FORECAST FOR THE END OF THE WORK WEEK AND INTO NEXT WEEKEND. THE LATEST MRF HINTS AT ANOTHER TROF INDUCED WAVE DEVELOPING A SMALL CHC PCPN ON DAY7...HOWEVER... AGREE WITH ILX THAT BY AND LARGE THE TROF WL BE FAR ENOUGH EAST AND THE MOISTURE PROFILE WL BE SCANT ENOUGH THAT PCPN CHC IS LOW ENOUGH TO PRECLUDE FOR NOW...AND AWAIT A LTL MORE MODEL CONSISTENCY ON THE MATTER. WITH CONVECTIVE CHANCES WL LEAN TOWARD COOLER MAV MOS NOS ESP TUE-WED...THOUGH NOT A GREAT DEAL OF DIFFERENCE NOTED AMONGST THEM...TAPERING TO NEAR GUIDANCE IN THE DRIER EXTENDED. .PAH...NONE.
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 12 hours 31 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-040945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE AREA TODAY AND TONIGHT. A COLD FRONT WAS POISED JUST NORTH AND WEST OF THE QUAD STATE...FROM...CHICAGO THROUGH...ST LOUIS TO...SPRINGFIELD MO. THIS WILL BE THE FOCUSING MECHANISM FOR STORM DEVELOPMENT TODAY AND TONIGHT. STORMS WILL DEVELOP ALONG THE FRONT AND TRAVEL EAST INTO LOWER OHIO AND MID MISSISSIPPI VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY...MAINLY SOUTH OF THE OHIO RIVER AND SOUTHEAST MISSOURI. AN UPPER LEVEL LOW WILL REMAIN OVER THE QUAD STATE WELL INTO THE UPCOMING WORK WEEK. THIS WILL ALLOW FOR DAILY CHANCES OF THUNDERSTORMS...AS SPOKES OF ENERGY...CAUGHT UP IN THE NORTHWEST FLOW ALOFT...ROTATE THROUGH THE REGION. HIGH PRESSURE WILL BUILD INTO THE REGION LATE IN THE WORK WEEK WHICH SHOULD BRING AN END TO THE UNSETTLED WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ACROSS THE ENTIRE QUAD STATE TODAY...TONIGHT AND SUNDAY. KH
In the hours before
Local storm report, Aug 3, 4:45 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM GRASSY MO FLOODING
08/03/03 BOLLINGER WATER OVER HWY 34
REPORTED BY TRAINED
SPOTTERS
0442 PM SCOPUS MO 0.75 INCH HAIL
08/03/03 BOLLINGER REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICELocal storm report, Aug 3, 4:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0452 PM 10W MARBLE HILL MO HEAVY RAIN
08/03/03 BOLLINGER 3 1/2 INCHES OF RAIN IN
ONE HOUR ALONG HWY 34
REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICELocal storm report, Aug 3, 4:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0452 PM 10W MARBLE HILL MO HEAVY RAIN
08/03/03 BOLLINGER 3 1/2 INCHES OF RAIN IN
ONE HOUR ALONG DD HWY
REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICELocal storm report, Aug 3, 5:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0339 PM 4W POPLAR BLUFF MO 0.88 INCH HAIL
08/03/03 BUTLER REPORTED BY POPLAR BLUFF
EMA
...CORRECTION FOR CORRECT DAY...Local storm report, Aug 3, 5:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM POPLAR BLUFF MO 1.00 INCH HAIL
08/03/03 BUTLER REPORTED BY EMA THAT
HAILL OF NICKEL TO
QUARTER SIZE HAIL
REPORTED ALL OVER THE
CITY.
0332 PM 1S POPLAR BLUFF MO 1.75 INCH HAIL
08/03/03 BUTLER REPORTED BY MISSOURI
STATE POLICE ALONG HWY 67
AND HWY M.
...CORRECTION FOR CORRECT DAY...Local storm report, Aug 3, 5:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
318 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 5N POPLAR BLUFF MO 0.75 INCH HAIL
08/03/03 BUTLER REPORTED BY POLICE
0317 PM POPLAR BLUFF MO 0.88 INCH HAIL
08/03/03 BUTLER ALSO WIND GUSTS TO 65 MPH
REPORTED BY EMA
...CORRECTION FOR CORRECT DAY...The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:27 PM CDT | Flash Flood Warning | PAH | Massac | 2 hr |
| Aug 3, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 37 min |
| Aug 3, 2:18 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 42 min |
| Aug 3, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 52 min |
| Aug 3, 3:01 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 29 min |
| Aug 3, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 46 min |
| Aug 3, 3:36 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Aug 3, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 37 min |
| Aug 3, 4:24 PM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
| Aug 3, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 42 min |
| Aug 3, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Aug 3, 5:58 PM CDT | Flash Flood Warning | PAH | Ripley | 2 hr |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.